Home › Forums › Infant Reflux Support › HELP!!! › Please help!
- This topic has 10 replies, 1 voice, and was last updated 19 years, 4 months ago by
Anonymous.
-
AuthorPosts
-
July 4, 2007 at 8:59 pm #38572
Anonymous
InactiveTonight after I dosed Landen with his Zegerid, I started feeding him. He only took 1oz of his Neocate. He got a strange look on his face and started to spit up which is rare to begin with since he is a silent refluxer, but then all hell broke lose- literally. He started FORCEFULLY vomiting. OMG he looked so scared!
It just kept coming up and he couldn’t catch his breath! It must have been his feed from hours prior that came up, it looked like a truckload of formula. It came out with such force! What should I do tomorrow? Give him Zegerid again or assume he cannot take it? Obviously he is having side effects from it. 

July 4, 2007 at 9:42 pm #38575Anonymous
InactiveHe is getting over an ear infection…is there ANY chance it could be a virus?? I am soooooooooo sorry to hear he went through that. I know the terrified look Sarah gets when she vomits big time. So sad. I hope you can figure it out soon.
July 4, 2007 at 9:47 pm #38577Anonymous
InactiveJill! I’m sooooo sorry!!! There’s nothing like looking on helplessly as your lo spits all that he tried so hard to get down back up. Poor baby. I have no advice b/c as you know, we’re new to Zegerid but I HOPE against hope it’s a virus. You’ll get some great advice unfortunately it’s not coming from me b/c I’m clueless
I hope Landen gets better FAST for you both!! Man you guys need a break!!!!July 5, 2007 at 7:17 am #38591Anonymous
InactiveJill, are you doing the 20mg packets or the 40mg packets. We never did zegerid, but found that Hailey couldn’t tolerate the sodium in the caracream or the compound. Joel told me that salty liquids trigger a “vomit reaction” in many children and adults. I would try and give it further away from the feeding so you can see if it’s actually the zegerid. If it is the zegerid, and you’re using the 40mg packets, then maybe you can ask about the 20’s. If you’re already using the 20’s, I guess it can either be the sodium or the taste itself (all babies are different). If that fails, have you tried prevacid solutabs… downside is that you’d have to try to time it around meals. Good luck. I know how hard it is to have them vomit up the meds- Hailey had this happen for over 1.5 years. It always made me so sad when I had to try so hard to get the meds in her, then it was such a struggle to feed her, and then she puked one or both up all over the place. I hope you find a good solution soon.
July 5, 2007 at 9:02 am #38600Anonymous
InactiveI don’t have much advice, I think Lori has a great suggestion/idea. I just want to say that I hope like Amy that it is a virus and this passes soon.
July 5, 2007 at 10:47 am #38618Anonymous
InactiveJill,
Ironically, the EXACT thing happened to me last night with my son! Only difference is that I forgot to give him his medicine before he ate, so I gave it to him after. He gags on the meds. every time (we’re on Prilosec, which is very salty/icky tasting). He’s a silent refluxer, so he doesn’t spit up much either. We were in a rush to get to the fireworks, so I gave him the medicine and then put him in his bouncey seat while I put my daughter’s shoes on. The thing that freaks me out is that he was right next to me, but my back was turned,and when I turned back to get him, he was soaked head to toe with what must’ve been his dinner. I’ve never seen anything like it. I was horrified. I kept from completely losing it only because although he was soaked, he had a grin on his face like he was saying “Ah…that’s better.”Lesson learned – no meds after eating. I’ve also noticed that he doesn’t want to eat much right after I give him the medication – probably because he’s still so grossed out by the taste. So maybe if you wait a bit between giving him the medicine and feeding him, he’ll tolerate it better?
July 5, 2007 at 12:49 pm #38628Anonymous
InactiveIs it possible that he still has an ear infection? I know when Colt has a bad ear infection if he turns his head to fast he will vomit just like you described. We also had some problems with dosing Colt to soon to eating and he would vomit then too. We dose 45 minutes prior to feeding and that has worked but I would still wonder about his ears. Sorry not much help.
July 5, 2007 at 6:23 pm #38650Anonymous
InactiveJill,
We had a similar reaction with the 20 mg. packets of Zegerid and ended up switching to the 40 mg. packs.July 5, 2007 at 10:36 pm #38678Anonymous
InactiveThanks for all of your replies. You are all so sweet and I don’t know what I would do w/out this forum!!
Well, this morning, my instincts told me no more zegerid, so we used a solutab. Landen had the best day. An ear check at the ped also revealed clear ears. (he also ended the antibiotics tonight, so that makes sense). So it was indeed the zegerid. He’s been sleeping peacefully in his swing now since 7pm and drank more neocate today than I think he’s had all week. No vomiting or spitting today either. On one hand, I am hugely dissapointed that I am timing around meals again and that zegerid isn’t going to work (esp after fighting ins sooo hard for weeks!
) but on the other hand, Prevacid seems to be best for him (after some stomach cramping right after his dose that is) after all.*sigh* I guess I just have to run late to work every morning.
July 6, 2007 at 5:36 am #38684Anonymous
InactiveGlad to hear Landen is doing better Jill. The timing is a bugger, but who minds running late to work!!!!
July 6, 2007 at 11:11 am #38692Anonymous
InactiveI think the vomitting and zegerid are very common. Were you also using mylanta or tums with it? If not those are supposesd to help. If you would like to give the zegerid another try you could always e-mail Dr. Phillips and ask him about it. I know I have a friend that her son threw up the zegerid for a few days if not weeks before his body got used to it. Eventually he did get used to it and then didn’t throw up again. I am glad things seem to be better though.
-
AuthorPosts
- The forum ‘HELP!!!’ is closed to new topics and replies.
